Missouri, 2019Flash Flood and Damaging Winds in Missouri, August 13, 2019
August 13, 2019 · NWS SGF · 7 events in 5 counties and zones
Storms developed along an outflow boundary from central Missouri into southeast Kansas just after midnight and moved across central Missouri through the early morning hours. Damaging wind gusts and flash flooding occurred where isolated rainfall amounts exceeded two inches over central Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed along an outflow boundary from central Missouri into southeast Kansas just after midnight and moved across central Missouri through the early morning hours. Damaging wind gusts and flash flooding occurred where isolated rainfall amounts exceeded two inches over central Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 12, 11:18 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 12, 11:18 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1218 AM CDT Tue Aug 13 2019
...Updated for 06Z Aviation Discussion...
.SHORT TERM...(This evening through Tuesday)
It was a hot and muggy day over extreme southeast Kansas and the
Missouri Ozarks. Temperatures warmed into the 90s under mostly
sunny skies. Dew points were in the mid 70s, creating heat index
values ranging from 100 to 110 degrees.
A Heat Advisory will remain in effect through early this evening.
For tonight, as a frontal boundary sags through the Ozarks,
showers and thunderstorms are expected to develop. Many locations
will remain dry, however, a few of these storms could become
marginally severe, with 60 mph wind gusts being the primary risk.
Storms should exit the region Tuesday morning. Cooler and drier
air will filter in, with highs in the middle and upper 80s
tomorrow. A few locations across southern Missouri could reach 90
prior to the front getting all the way into Arkansas.
.LONG TERM...(Wednesday through Monday)
A drier continental airmass will be overhead across the Ozarks
through most of the next several days. This will offer relief
from the heat, although, we will still experience temps in the
middle and upper 80s. Much lower dew points will make the air feel
more comfortable.
Precipitation chances through the upcoming weekend and into next
work week looks pretty limited. Given the drier continental air
and the lack of any forcing mechanisms, a mostly dry forecast is
expected into next week. There is a signal for a possible
overnight storm complex Friday morning and again on Saturday,
however, those rain chances are very uncertain at this time.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1218 AM CDT Tue Aug 13 2019
A cold front was making its way towards the area, with scattered
storms out ahead of it now entering western and central Missouri.
This activity looks to impact the KJLN and KSGF taf sites between
08Z-12Z and covered this with a tempo group. Short term models
indicate this activity may diminish before it makes it as far
south as KBBG. Flight conditions through 12Z will mainly be VFR,
although lower MVFR conditions are likely in and near the storms.
Otherwise, rather quiet weather is expected after the front pushes
through with light northwest winds and VFR flight conditions.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Raberding
Hazardous weather outlook, Aug 12, 8:20 PM CST, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
920 PM CDT Mon Aug 12 2019
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
920 PM CDT Mon Aug 12 2019
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Limited thunderstorm wind damage risk.
Limited lightning risk.
Limited excessive heat risk.
DISCUSSION...
Warm and humid conditions will persist tonight with heat index
values in the 90s this evening falling back into the 80s
overnight.
A cold front will bring the chance for showers and
thunderstorms tonight. There is a limited risk for a few
strong to marginally severe storms with this frontal passage.
Thunderstorm wind gusts up to 60 mph will be the primary
risk with the strongest storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A few thunderstorms could be ongoing early Tuesday morning.
Heat index values of 95 to 105 degrees are likely over far south
central Missouri on Tuesday before the front moves through.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
In the hours before
Special weather statement, Aug 12, 10:20 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
1120 PM CDT Mon Aug 12 2019
MOZ056-130500-
Morgan MO-
1120 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Otterville, or 11 miles east of Sedalia, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Syracuse... Florence...
LAT...LON 3868 9284 3860 9284 3848 9270 3849 9272
3858 9306 3869 9306
TIME...MOT...LOC 0420Z 291DEG 21KT 3873 9303
LindenbergSpecial weather statement, Aug 12, 10:54 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
1154 PM CDT Mon Aug 12 2019
KSZ073-097-MOZ066-130545-
Bourbon KS-Crawford KS-Vernon MO-
1154 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...NORTHEASTERN CRAWFORD
AND WESTERN VERNON COUNTIES UNTIL 1245 AM CDT...
At 1153 PM CDT, Doppler radar was tracking strong thunderstorms over
Bourbon County.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms as they push east.
Locations impacted include...
Nevada... Fort Scott...
Marmaton... Bronson...
Arcadia... Uniontown...
Bronaugh... Fulton...
Redfield... Hepler...
Moundville... Richards...
Mapleton... Deerfield...
Metz... Stotesbury...
Harding... Petersburg...
Porterville... Xenia...
This includes Interstate 49 between mile markers 96 and 106.
LAT...LON 3804 9507 3804 9461 3805 9461 3805 9430
3765 9442 3765 9461 3763 9462 3768 9509
TIME...MOT...LOC 0453Z 285DEG 54KT 3787 9499
LindenbergSpecial weather statement, Aug 12, 10:57 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Springfield MO
1157 PM CDT Mon Aug 12 2019
MOZ056-130545-
Morgan MO-
1157 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
1245 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithton, or 7 miles southeast of Sedalia, moving southeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Versailles... Stover...
Syracuse... Florence...
LAT...LON 3868 9293 3868 9284 3860 9284 3853 9275
3834 9285 3846 9307 3869 9306
TIME...MOT...LOC 0456Z 297DEG 19KT 3862 9315
LindenbergSpecial weather statement, Aug 12, 11:45 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Springfield MO
1245 AM CDT Tue Aug 13 2019
MOZ055-056-130630-
Benton MO-Morgan MO-
1245 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON AND CENTRAL
MORGAN COUNTIES UNTIL 130 AM CDT...
At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Versailles to near Lincoln.
Movement was southeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Truman Lake... Versailles...
Warsaw... Lincoln...
Cole Camp... Stover...
Edmonson... Mora...
Florence... Crockerville...
Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3861 9284 3860 9284 3843 9263 3842 9263
3821 9337 3847 9348 3851 9333 3851 9330
3852 9329 3854 9323 3853 9307 3859 9306
3864 9288
TIME...MOT...LOC 0545Z 316DEG 18KT 3853 9285 3842 9340
SchaumannThunderstorm Wind, Benton
- When
- August 13, 12:40 AM CST
- Where
- Benton County, 0.88 mi SE of Warsaw
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.240, -93.370
A large tree branch was downed onto a cable line at the intersection of East Main Street and Jackson Street.
Thunderstorm Wind, Camden
- When
- August 13, 1:28 AM CST
- Where
- Camden County, 0.54 mi E of Camdenton Mem Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.980, -92.690
The Camdenton RAWS site recorded a 60 mph wind gust.
Thunderstorm Wind, Pulaski
- When
- August 13, 2:06 AM CST
- Where
- Pulaski County, 1.38 mi S of Dixon to 1.41 mi SSE of Dixon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.980, -92.100
Several trees were reported down on Highway 28 south of Dixon.
Thunderstorm Wind, Phelps
- When
- August 13, 2:22 AM CST
- Where
- Phelps County, 1.06 mi WSW of Doolittle to 0.32 mi SSE of Doolittle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.946, -91.899
The Phelps County dispatch reported power lines down near the Doolittle outer road.
Thunderstorm Wind, Maries
- When
- August 13, 2:29 AM CST
- Where
- Maries County, 1.71 mi W of Safe to 1.29 mi WSW of Safe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.076, -91.681
Two large trees were reported down near the intersection of Highways 68 and P.
Thunderstorm Wind, Phelps
- When
- August 13, 2:32 AM CST
- Where
- Phelps County, 1.68 mi NW of Flag Spgs to 1.49 mi NNW of Flag Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.047, -91.622
A large tree was reported down across County Road 1050 closing the road for some time.
Flash Flood, Phelps
- When
- August 13, 4:28 AM CST
- Where
- Phelps County, 5.55 mi NNW of Northwye to 5.52 mi NNW of Northwye
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.040, -91.820
Tree litter and debris was washed onto the road on County Road 8410 at the low water crossing over Spring Creek.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 13 to 17, 20198 deaths · 28 events
- Heat in Utah, August 13, 20191 death · 1 event
- Flash Flooding and Hail in Tennessee, August 13, 2019$76,000 · 1 in hail · 38 events
- Damaging Winds and Lightning Strikes in Georgia, August 13 to 14, 2019$109,000 · 55 kt wind · 15 events
- Damaging Winds and Lightning Strike in Mississippi, August 13, 2019$100,000 · 55 kt wind · 3 events
- Flash Flooding and Hail in Kansas, August 13, 2019$20,000 · 2 in hail · 32 events
- Damaging Winds in North Carolina, August 13, 2019$54,000 · 55 kt wind · 9 events
- Damaging Winds in North Carolina, August 13, 2019$36,000 · 50 kt wind · 9 events
- Damaging Winds in Virginia, August 13, 2019$26,000 · 51 kt wind · 14 events
- Flash Flood and Hail in Nebraska, August 13, 2019$7,000 · 2.5 in hail · 29 events
- Hail and Damaging Winds in Kansas, August 13, 20191.75 in hail · 27 events
- Damaging Winds in Virginia, August 13, 2019$16,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835331, 835342, 835332, 835334, 835336, 835339, 850249.